Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 34, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 24, 2012, 1:00 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at Apr 25, 2012, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2012, 1:00 PM PDT (20:00 UTC)
- In effect from
- Apr 25, 2012, 2:00 PM PDT
- Expired
- Apr 25, 2012, 9:03 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS75 KREV 242000 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 100 PM PDT TUE APR 24 2012 CAZ072-NVZ002-251200- /O.NEW.KREV.LW.Y.0034.120425T2100Z-120426T1200Z/ GREATER LAKE TAHOE AREA- 100 PM PDT TUE APR 24 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 5 AM PDT THURSDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 5 AM PDT THURSDAY. * WINDS: SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-251200- /O.NEW.KREV.LW.Y.0034.120425T2100Z-120426T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 100 PM PDT TUE APR 24 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
507 WWUS75 KREV 251059 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 359 AM PDT WED APR 25 2012 NVZ004-251200- /O.CAN.KREV.LW.Y.0034.120425T2100Z-120426T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 359 AM PDT WED APR 25 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS ARE NO LONGER EXPECTED TO REACH LAKE WIND ADVISORY LEVELS TODAY. MUCH STRONGER WINDS ARE STILL ANTICIPATED FOR THURSDAY. ADDITIONAL DETAILS WILL BE PROVIDED LATER TODAY. $$ CAZ072-NVZ002-252230- /O.EXT.KREV.LW.Y.0034.120425T2100Z-120426T0600Z/ GREATER LAKE TAHOE AREA- 359 AM PDT WED APR 25 2012 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 1 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS LATER THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
438 WWUS75 KREV 252145 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 245 PM PDT WED APR 25 2012 CAZ072-NVZ002-261230- /O.NEW.KREV.LW.Y.0035.120426T1700Z-120427T0400Z/ /O.CON.KREV.LW.Y.0034.000000T0000Z-120426T0600Z/ GREATER LAKE TAHOE AREA- 245 PM PDT WED APR 25 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS THIS EVENING: SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH. * WINDS THURSDAY: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 1 TO 3 FEET THIS EVENING...INCREASING TO 2 TO 4 FEET THURSDAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THROUGH THIS EVENING AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ003-261230- /O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 245 PM PDT WED APR 25 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 MPH. LOCALLY HIGHER GUSTS POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. HIGHWAY 395 THROUGH WASHOE VALLEY COULD SEE TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-004-261230- /O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 245 PM PDT WED APR 25 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 MPH. * PYRAMID LAKE: WAVE HEIGHTS 2 TO 4 FEET MID LAKE TO EASTERN SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THURSDAY AFTERNOON AND EVENING. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. TRAVEL RESTRICTIONS ARE POSSIBLE THURSDAY FOR HIGHWAY 95 SOUTH OF SCHURZ. * BLOWING DUST: AREAS OF BLOWING DUSTS POSSIBLE WITH REDUCED VISIBILITIES BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-NVZ005-261230- /O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 245 PM PDT WED APR 25 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. AREAS OF BLOWING DUST POSSIBLE WITH REDUCED VISIBILITY BELOW 1 MILE NEAR GERLACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
751 WWUS75 KREV 260403 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 903 PM PDT WED APR 25 2012 CAZ072-NVZ002-261400- /O.CAN.KREV.LW.Y.0034.000000T0000Z-120426T0600Z/ /O.CON.KREV.LW.Y.0035.120426T1700Z-120427T0400Z/ GREATER LAKE TAHOE AREA- 903 PM PDT WED APR 25 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY FOR THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY. * WINDS: BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE THURSDAY MORNING. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET LATE THURSDAY MORNING. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ003-261400- /O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 903 PM PDT WED APR 25 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 MPH. LOCALLY HIGHER GUSTS POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. HIGHWAY 395 THROUGH WASHOE VALLEY COULD SEE TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-004-261400- /O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 903 PM PDT WED APR 25 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 MPH. * PYRAMID LAKE: WAVE HEIGHTS 2 TO 4 FEET MID LAKE TO EASTERN SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THURSDAY AFTERNOON AND EVENING. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. TRAVEL RESTRICTIONS ARE POSSIBLE THURSDAY FOR HIGHWAY 95 SOUTH OF SCHURZ. * BLOWING DUST: AREAS OF BLOWING DUSTS POSSIBLE WITH REDUCED VISIBILITIES BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-NVZ005-261400- /O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 903 PM PDT WED APR 25 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. AREAS OF BLOWING DUST POSSIBLE WITH REDUCED VISIBILITY BELOW 1 MILE NEAR GERLACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 24, 2:45 AM PDT, 10 hours 15 minutes earlier.
Area forecast discussion, Apr 24, 2:45 AM PDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 245 AM PDT TUE APR 24 2012 .SHORT TERM... POTENT SHORTWAVE WHICH PRODUCED TSTMS OVER MUCH OF THE REGION YESTERDAY IS CURRENTLY CENTERED OVER CNTRL NV AND MOVING NORTH. FOR TODAY, A WEAKER IMPULSE CURRENTLY OFF THE SRN CA COAST WILL REACH THE SIERRA BY THIS AFTN, WHILE SW-W WINDS PUSHING OFF THE CREST SHOULD PROVIDE SOME LOW LEVEL CONVERGENCE FOR ISOLD CONVECTION INITIALLY NEAR HWY 395, THEN PROGRESSING EAST OF RENO- CARSON VICINITY AFT 00Z. WITH TEMPS ABOUT 5-10 DEGREES COOLER AND WEAKER DYNAMICS COMPARED TO YESTERDAY, TSTM FORMATION WILL BEGIN LATER IN THE DAY AND DIMINISH MORE QUICKLY THIS EVENING WITH LESS OVERALL COVERAGE. LONGWAVE TROF OFF THE WEST COAST WILL FINALLY KICK THE CUTOFF LOW CURRENTLY SPINNING OFF THE CA COAST TOWARD SRN CA ON WEDNESDAY AND INLAND ACROSS THE SWRN US WED NIGHT. WHILE THE TRACK OF THIS LOW IS WELL SOUTH OF THE REGION, MID AND HIGH LEVEL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION DURING THE DAY. THE POTENTIAL FOR TSTMS MAY BE INHIBITED IF THIS CLOUD COVER BECOMES TOO THICK AND PREVENTS SUFFICIENT HEATING. SOME INCREASE IN WINDS IS ALSO LIKELY WED AFTN-EVE BUT THIS SAME CLOUD DECK COULD ALSO LIMIT THE AMOUNT OF MIXING DOWN TO LOWER ELEVATIONS. WILL STILL GO WITH GUSTS IN THE 30-35 MPH RANGE THRU 06Z WED EVE, BUT THESE SPEEDS MAY NEED TO BE TRIMMED BACK. BY WED NIGHT, A SMALL UPPER LEVEL JET STREAK IS PROJECTED TO MOVE ACROSS WRN NV AND PRODUCE SOME LIFT OVER W-CNTRL NV MAINLY EAST OF HWY 95 SO A MENTION OF THUNDER WAS ADDED THRU THE OVERNIGHT HOURS. MEANWHILE, THE MAIN TROF WILL BE ACCOMPANIED BY A STRONGER UPPER LEVEL JET WITH INCREASED MOISTURE REACHING THE SIERRA AND NERN CA FROM WED EVE THRU THURS AM. THE APPROACH OF THIS JET WILL BRING SOME INCREASED WINDS OVERNIGHT ESPECIALLY ALONG AND WEST OF HWY 395 AND AT RIDGE LEVEL. COOLING TREND WILL CONTINUE FOR THURSDAY AS TROF AND COLD FRONT SWING THRU THE REGION WITH 700 MB TEMPS DROPPING TO BTWN -6 AND -8 C FOR THE RENO-TAHOE VICINITY AND AROUND -10 C NEAR THE OREGON BORDER. THE NAM HAS BEEN THE MOST AGGRESSIVE WITH THE AMOUNT OF COOLING ALTHOUGH THE 06Z RUN WAS NOT QUITE AS COLD AS ITS PREVIOUS RUN. EVEN WITH THE GFS/ECMWF SOLUTIONS, SNOW LEVELS WOULD DROP TO 5500-6000 FT ALONG THE I-80 AND US-50 CORRIDORS AND NEAR 5000 FT IN NERN CA-NWRN NV FOR LATE AFTN AND EVENING. HOWEVER, MOISTURE BECOMES SHALLOW WITH MORE STABLE AIR MASS SO MOST PRECIP WILL NOT BE ABLE TO MAKE MUCH PROGRESS BEYOND THE SIERRA CREST AS THE COLDEST PORTION OF THE TROF SWINGS THROUGH. TEMPS ON THURSDAY WILL STRUGGLE TO REACH 60 DEGREES AROUND RENO- CARSON, WITH MID 60S LIMITED TO THE HWY 95 CORRIDOR. COMPARED TO THE RECORD HEAT ON SUNDAY, TEMPS WILL BE 25-35 DEGREES COOLER. TIGHT PRESSURE GRADIENT WILL PRODUCE WINDY CONDITIONS ESPECIALLY IN AREAS NORTH OF I-80. IF THE W-CNTRL NV BASIN AND BLACK ROCK/SMOKE CREEK DESERTS DO NOT RECEIVE MUCH RAIN BETWEEN NOW AND THURSDAY, CONDITIONS WOULD BECOME FAVORABLE FOR WIDESPREAD BLOWING DUST. MJD .LONG TERM...FRIDAY THROUGH MONDAY... MODELS CONTINUE TO ADVERTISE RIDGE AMPLIFICATION OVER THE EPAC WHICH WOULD FAVOR A CORRESPONDING TROUGH DOWNSTREAM OVER THE INTERMOUNTAIN WEST. BOTH THE GFS/ECMWF HAVE COME BACK TO PREVIOUS SOLUTIONS OF UPPER LOW SETTLING INTO THE GREAT BASIN THIS WEEKEND BEFORE WASHING OUT EARLY NEXT WEEK. THE EASTERN SIERRA AND WESTERN NV WOULD BE ON THE WEST SIDE OF TROUGH WITH MUCH OF THE COLDER AIR ALOFT AND MOISTURE LOCATED EAST OF AREA. HOWEVER CANNOT COMPLETELY RULE OUT SOME LIGHT SHOWER ACTIVITY AS S/WV ENERGY ROTATES AROUND UPPER LOW INTO NV. THERE SEEMS TO BE TWO DISTINCT S/WV FEATURES, ONE SATURDAY AND ANOTHER SUNDAY. MODELS SHOW SOME DIFFERENCES IN THESE FEATURES BUT WENT AHEAD AND INTRODUCED A SLIGHT CHANCE OF SHOWERS MAINLY EASTERN AREAS. THE BIGGEST IMPACT WILL BE A DELAYED WARMUP. LOWERED DAYTIME HIGHS ABOUT 5 DEGREES BOTH DAYS AND THEN BEGAN A SLOW WARMUP FOR EARLY NEXT WEEK. HOHMANN && .AVIATION... THUNDERSTORM COVERAGE TODAY WILL BE MUCH LESS WITH ABOUT A 10-15% CHANCE AT ANY OF THE TAF SITES (MAINLY PRIOR TO 00Z AS WESTERLIES KICK IN AND PUSH THINGS INTO THE BASIN AND RANGE DURING THE EVENING). PATCHY FOG AROUND KTRK WILL BURN OFF EARLY WITH MORE EXTENSIVE CLOUDS MITIGATING ITS POTENTIAL FOR WED MORNING. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Apr 24, 6:08 AM PDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 608 AM PDT TUE APR 24 2012 CAZ070>073-NVZ001>005-250115- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 608 AM PDT TUE APR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. HOWEVER...STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND SPEEDS WILL INCREASE WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT QUICKLY MOVES THROUGH THE REGION. WIND GUSTS TO 50 MPH WILL BE THE MAIN THREAT. DUE TO THE GUSTY WINDS AREAS OF BLOWING DUST WILL BE POSSIBLE IN WESTERN NEVADA IN AREAS THAT RECEIVE LITTLE RAINFALL. MOTORISTS...ESPECIALLY ALONG I-80 AND HIGHWAY 95, ARE URGED TO BE ON THE LOOKOUT FOR BLOWING DUST. IN ADDITION...LAKE WATERS WILL BE ROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. O'HARA HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.